MAUDE Adverse Event Report: SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 44MM/ XL25/ STERILE; SCREW, FIXATION, BONE

SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 44MM/ XL25/ STERILE; SCREW, FIXATION, BONE
Catalog Number 04.045.044S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on (b)(6) 2023, a broken tna needed removing and re-nailing.The nail had broken at the distal end.The nail was originally implanted on (b)(6) 2023, and was removed on (b)(6) 2023 and re-nailed with a 10x360mm tna.All previous nail items were removed.The revision procedure was performed because of the broken implant, the fracture had not healed.The patient had significant distal bone loss and a masquelet procedure was completed.The patient had borne weight after bone graft had been inserted, and this is when the nail broke.Reamings sent off during the case came back positive for infection.The revision procedure was completed successfully and the patient is progressing well.No further information is available.This report is for a locking screw for im nail ø 5mm/ 44mm/ xl25/ sterile.This is report 5 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: hsb, jds.D9: complainant part is not expected to be returned for manufacturer review/investigation.D10: date of concomitant therapy is (b)(6) 2023.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that there were no product problems observed with lockscr f/nails ø5 l44 xl25.There was no evidence that suggested that the reported adverse event was due to a device non-conformance.The investigation was not able to confirm the reported event.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for lockscr f/nails ø5 l44 xl25.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code : 04.045.044s, lot number : 426p187.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 21/10/2021, manufacturing site: jabil grenchen, expiry date: 01/10/2031.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING SCREW FOR IM NAIL Ø 5MM/ 44MM/ XL25/ STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17975196
Report Number8030965-2023-13214
Device Sequence Number14344706
Product Code HWC
UDI-Device Identifier10886982294449
UDI-Public(01)10886982294449
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.045.044S
Device Lot Number426P187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QC F; DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QC F; LOCKSCR F/NAILS Ø5 L36 XL25; LOCKSCR F/NAILS Ø5 L40 XL25; LOCKSCR F/NAILS Ø5 L42 XL25; LOCKSCR F/NAILS Ø5 L46 XL25; LOCKSCR F/NAILS Ø5 L46 XL25; TIBIAL NAIL ADVANCED Ø9 L360; TIBIAL NAIL ADVANCED Ø9 L375; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale